Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 26, NWS Lake Charles, LA

August 21, 2009St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Aug 21, 2009, 1:58 PM CDT for St. Mary Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2009, 1:58 PM CDT (18:58 UTC)
Expired
Aug 21, 2009, 4:00 PM CDT
In force
2 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3891 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3891 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 211858
FFWLCH
LAC101-212100-
/O.NEW.KLCH.FF.W.0026.090821T1858Z-090821T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CDT FRI AUG 21 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...PATTERSON...MORGAN CITY...BURNS   
  POINT...BERWICK...BAYOU VISTA...AMELIA...

* UNTIL 400 PM CDT

* AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM 7 MILES SOUTHWEST OF
  PATTERSON...MOVING EAST AT 15 MPH. RADAR ESTIMATES UP TO 3 INCHES
  OF RAIN HAS FALLEN ACROSS EASTERN ST. MARY PARISH IN THE PAST HOUR.
  AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2960 9115 2960 9118 2954 9124 2955 9127
      2950 9126 2950 9135 2952 9142 2955 9144
      2953 9156 2956 9153 2964 9157 2973 9157
      2976 9122 2972 9117 2972 9110 2963 9107

$$

SHAMBURGER
1 follow-up statement
000 
WGUS74 KLCH 211930
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 PM CDT FRI AUG 21 2009

LAC101-212100-
/O.CON.KLCH.FF.W.0026.000000T0000Z-090821T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARY LA-
230 PM CDT FRI AUG 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHEASTERN ST. MARY PARISH...

AT 228 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
STREET FLOODING IN PATTERSON.  RADAR INDICATED THUNDERSTORMS 
CONTINUE OVER THE WARNED AREA...AND ADDITIONAL RAINFALL OF 1 TO 2 
INCHES IS POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATTERSON...
MORGAN CITY...BERWICK...BAYOU VISTA AND AMELIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2960 9115 2960 9118 2954 9124 2955 9127
      2950 9126 2950 9135 2952 9142 2955 9144
      2953 9156 2956 9153 2964 9157 2976 9122
      2972 9117 2972 9110 2963 9107

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 10:10 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 21, 10:10 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1010 AM CDT FRI AUG 21 2009

.UPDATE...
SURFACE COLD FRONT THIS MORNING NORTH OF THE AREA ACROSS THE
ARKLATEX. THEREFORE...FORECAST AREA STILL IN A VERY MOIST AND
UNSTABLE ATMOSPHERE. PWAT FROM THIS MORNINGS KLCH SOUNDING WAS
OVER 2.4 INCHES...AND LATEST LAPS ANALYSIS HAS LIS AROUND (-8)
WITH CAPES OVER 3000 J/KG. TRIGGER TEMPS ARE PROJECTED IN THE
UPPER 80S...SO WOULD EXPECT CONVECTION TO BEGIN TO DEVELOP BY 11
AM. WITH HIGH PWAT VALUES...LOCALLY HEAVY RAINFALL MAY OCCUR WITH
THE STORMS. ALSO...WITH HIGH CAPES...HIGH PWAT AND LIGHT AND
VARIABLE VERTICAL WIND PROFILE...TROPICAL FUNNEL CLOUDS WILL AGAIN
BE POSSIBLE.

NO CHANGES TO CURRENT FORECAST AT THIS TIME.

RUA

&&

.PREV DISCUSSION... /ISSUED 558 AM CDT FRI AUG 21 2009/

DISCUSSION...
EVENING UPPER AIR ANALYSIS AND OVERNIGHT WATER VAPOR SATELLITE
IMAGERY SHOWED UPPER LOW CENTERED OVER THE WESTERN GREAT LAKES
AMID A MEAN TROF THAT DOMINATES THE NORTH CENTRAL CONUS. ONE LOBE
OF ENERGY WAS TRANSLATING THROUGH THE BASE OF THE TROF AND HEADING
EAST TWD THE OHIO RIVER VALLEY. THIS INITIAL PUSH HAS SENT THE SFC
FRONT TO NEAR A TYLER TEXAS TO EL DORADO ARKANSAS LINE AS OF 09Z.
UPSTREAM...ANOTHER SURGE OF ENERGY WAS HEADED SOUTH THROUGH THE
NORTHERN PLAINS. THIS IS WHAT WILL SUBSEQUENTLY DRIVE THE FRONT
THROUGH THE REGION AND INTO THE GULF WATERS.

IN THE MEANTIME...FLOW OVER THE AREA FROM H85 AND ABOVE...WHICH
WAS ALREADY WESTERLY ON THE KLCH 00Z RAOB SAVE FOR SOUTHWESTERLY
WINDS AT H25 AROUND AN UPPER TROF OVER THE WESTERN GULF...ARE
BECOMING MORE NORTHWESTERLY WITH TIME PER OVERNIGHT PROFILER OBS
AND KLCH 88D VAD...AS THE DIGGING MEAN TROF SQUASHES WHAT REMAINS
OF THE MID/UPPER RIDGE THAT HAD BEEN IN PLACE ACROSS THE SOUTHEAST
CONUS. AT THE SFC...FLOW CONTINUES TO BE FROM THE SOUTHWEST AROUND
THE WESTERN EDGE OF THE BERMUDA HIGH. HOWEVER...THIS FEATURE TOO...IS
STARTING TO BREAK DOWN.

ALREADY SEEING SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE
GULF WATERS AND IMMEDIATE COASTAL LOCATIONS...AND THIS CONVECTION
IS EXPECTED TO BECOME MORE NUMEROUS OVER INLAND AREAS AS THE DAY
PROGRESSES. GREATEST COVERAGE IS AGAIN ANTICIPATED OVER THE
EASTERN HALF OR SO OF THE AREA...PARTICULARLY SOUTH CENTRAL
LOUISIANA...WHERE LAPS ANALYSIS SHOWS H85 THETA-E RIDGE. NOT
ANTICIPATING WIDESPREAD SEVERE WEATHER TODAY...THOUGH STORMS WILL
BE CAPABLE OF LOCALLY HEAVY RAINFALL...AND STRONG OR ISOLATED
SEVERE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. FOR
TONIGHT...I HAVE LEFT POPS INTO THE EVENING HOURS TO ACCOUNT FOR
LINGERING AFTERNOON ACTIVITY PRIOR TO MIDNIGHT...AND NOCTURNAL
ACTIVITY THAT DEVELOPS OVER THE COASTAL WATERS AND ADJACENT INLAND
LOCATIONS AFTER MIDNIGHT. THE SFC FRONT...MEANWHILE...IS NOT
EXPECTED TO MAKE MUCH ADDITIONAL PROGRESS TO THE SOUTH TODAY OR
TONIGHT...AS THE INITIAL VORT LOBE LIFTS OUT TO THE EAST.

THAT WILL CHANGE SATURDAY...HOWEVER...AS THE SECONDARY VORT
DIVING SOUTH THROUGH THE PLAINS REACHES THE LOWER MISSISSIPPI
RIVER VALLEY. DRIER AIR WILL BEGIN TO SPILL INTO THE AREA AHEAD OF
THE FRONT TONIGHT AS OUR SFC WINDS VEER TO THE WEST AND THEN
NORTHWEST ON SATURDAY...WITH THE FRONT ITSELF PROGGED TO REACH
NEAR A VILLAGE MILLS TO OPELOUSAS LINE BY SATURDAY EVENING.

BY SUNDAY MORNING...AS THIS VORT REACHES THE SOUTHEAST CONUS...THE
FRONT IS EXPECTED TO REACH THE 20-60NM GULF ZONES...WHERE IT WILL
THEN SUBSEQUENTLY STALL. FOR THE TIME BEING...I HAVE KEPT THE
FORECAST BEYOND SATURDAY PRECIP FREE...THOUGH I SHOULD NOTE THAT
THE NAM/GFS/ECMWF SHOW A NORTHWEST TO SOUTHEAST ORIENTED RIBBON OF
MOISTURE FROM EAST TEXAS INTO THE COASTAL WATERS...AND GENERATE
LIGHT QPF IN THIS ZONE THROUGH SUNDAY. THIS IS NOT ALTOGETHER
UNREASONABLE GIVEN THE PRIMARY PUSH OF DRIER AIR WILL BE FROM
NORTHWEST TO SOUTHEAST LOUISIANA...AND PERTURBATIONS WILL LIKELY
BE TRANSLATING THROUGH THE REGION AMID THE NORTHERLY FLOW ALOFT.

OTHERWISE...THE AIRMASS USHERED IN BY THIS ANOMALOUS TROF WILL BE
CHARACTERIZED BY SFC DEWPOINTS IN THE 60S...AND PERHAPS UPPER 50S
OVER EAST CENTRAL LOUISIANA. THE CONSEQUENCE OF THIS WILL BE
OVERNIGHT LOWS RUNNING 5 TO 10 DEGREES BELOW NORMAL...AND A MOSTLY
CLEAR SKY.

THIS DRY WEATHER...ASIDE FROM THE SUNDAY POTENTIAL MENTIONED
ABOVE...IS EXPECTED TO LAST INTO AT LEAST TUESDAY...AND PERHAPS
EVEN BEYOND THAT. THE GLOBAL MODELS HAVE STARTED TO WAFFLE AROUND
A BIT ON WHAT EXACTLY HAPPENS WITH THE TROF THAT CUTS OFF OVER THE
SE CONUS ON MONDAY...WHERE THEY HAD BRIEFLY AGREED ON RETROGRADING
IT WEST OF THE AREA. THIS SOLUTION IS STILL SHOWN BY THE 21/00Z
ECMWF...THOUGH A LITTLE BIT LATER THAN PREVIOUS RUNS...AND ITS
PREVIOUS RUN WAS COMPLETELY DIFFERENT. THE GFS HAS SIMILARLY BEEN
DIFFERENT FROM RUN TO RUN. UNTIL THE MODELS SETTLE DOWN A
BIT...OPTED TO LEAVE THE POP FORECAST ALONE...WHICH SHOWS RAIN
CHANCES STARTING TO INCREASE FROM EAST TO WEST TUESDAY NIGHT.

MARINE...
LIGHT TO MODERATE SOUTHWEST FLOW WILL CONTINUE TODAY...BECOMING
MORE WESTERLY TONIGHT AND AROUND TO THE NORTHWEST ON SATURDAY AS A
COOL FRONT ADVANCES INTO THE GULF WATERS. RAIN CHANCES WILL REMAIN
IN PLACE UNTIL THE FRONTAL PASSAGE.

AVIATION...
S FLOW OFF THE GULF CONTINUES TO BRING A TROPICAL MOISTURE RICH
ATMOSPHERE TO THE REGION AHEAD OF A COOL FRONT. NOCTURNAL
SHRA/TSRA MOVING INLAND OFF THE GULF WILL INTERMITTENTLY AFFECT
KBPT/KLCH/KLFT/ KARA TERMINALS THE NEXT FEW HOURS...WITH COVERAGE OF
SHRA/TSRA EXPECTED TO INCREASE BY LATE MORNING INTO THE AFTERNOON
HOURS. EXPECTING A BETTER THAN AVERAGE CHANCE OF KBPT/KLCH/KLFT/KARA
TERMINALS RECEIVING A TSRA/MVFR CEILING & VSBY BETWEEN
16-20Z...AND KAEX BETWEEN 18-22Z. NW WINDS WILL BEGIN TO USHER
DRIER AIR INTO THE REGION OVERNIGHT AND INTO EARLY SATURDAY...BRINGING
AN END TO RAINFALL CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  91  73  93  70  89 /  60  40  20  10  10
KBPT  93  73  95  72  90 /  60  40  20  10  10
KAEX  93  69  93  64  91 /  70  30  10  10  10
KLFT  91  73  93  68  89 /  70  30  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 21, 6:06 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
606 AM CDT FRI AUG 21 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-221115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
606 AM CDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE
ENTIRE AREA TODAY...PARTICULARLY IN THE AFTERNOON HOURS. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER SHOWERS AND
STORMS. ALTHOUGH THE OVERALL SEVERE WEATHER THREAT IS VERY
LOW...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN
HAZARD BEING DAMAGING WIND GUSTS. IN ADDITION...THUNDERSTORMS
THAT DEVELOP ON OR INTERACT WITH OUTFLOW BOUNDARIES WILL BE
CAPABLE PRODUCING BRIEF TORNADOES. THUNDERSTORM ACTIVITY WILL
DIMINISH AROUND SUNSET WITH ONLY ISOLATED TO WIDELY SCATTERED
ACTIVITY EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
SATURDAY BEFORE A COLD FRONT BRINGS DRY WEATHER SUNDAY INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

13

In the hours before

Special weather statement, Aug 21, 8:30 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
830 AM CDT FRI AUG 21 2009

LAZ041>045-051>055-TXZ215-216-212100-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
830 AM CDT FRI AUG 21 2009

...TROPICAL FUNNEL CLOUDS POSSIBLE ONCE AGAIN TODAY...

A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED
BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE
COLLIDE.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO
WARNING  WILL LIKELY BE ISSUED.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION.

SHAMBURGER
Special weather statement, Aug 21, 12:04 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1204 PM CDT FRI AUG 21 2009

LAZ052-211730-
VERMILION LA-
1204 PM CDT FRI AUG 21 2009

...SIGNIFICANT WEATHER ALERT FOR VERMILION PARISH UNTIL 1230 PM
CDT...

AT 1202 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6
MILES NORTH OF ERATH TO 12 MILES SOUTHWEST OF FORKED ISLAND...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ABBEVILLE TO 6 MILES
NORTH OF PECAN ISLAND...MOVING EAST AT 15 MPH.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  FORKED ISLAND BY 1205 PM CDT...
  ERATH BY 1220 PM CDT...
  HENRY AND INTRACOASTAL CITY BY 1230 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 40 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR
DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION
CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING
BE ISSUED.

SHAMBURGER
Special weather statement, Aug 21, 12:33 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1233 PM CDT FRI AUG 21 2009

LAZ045-053-211815-
UPPER ST. MARTIN LA-IBERIA LA-
1233 PM CDT FRI AUG 21 2009

...SIGNIFICANT WEATHER ALERT FOR IBERIA AND ST. MARTIN PARISHES UNTIL
115 PM CDT...

AT 1230 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9
MILES NORTHWEST OF ST. MARTINVILLE TO 4 MILES SOUTHWEST OF AVERY
ISLAND...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF BREAUX
BRIDGE TO 4 MILES SOUTHWEST OF AVERY ISLAND...MOVING EAST AT 15 MPH.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  AVERY ISLAND BY 1240 PM CDT...
  ST. MARTINVILLE AND PARKS BY 1250 PM CDT...
  NEW IBERIA BY 100 PM CDT...
  LYDIA BY 110 PM CDT...
  LOREAUVILLE...CATAHOULA...BUTTE LA ROSE AND JEANERETTE BY 115 PM
  CDT...

AT 1218 PM CDT...THE ACADIANA REGIONAL AIRPORT IN NEW IBERIA
MEASURED A WIND GUST OF 44 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SHAMBURGER
Special weather statement, Aug 21, 1:30 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
130 PM CDT FRI AUG 21 2009

LAZ043-211915-
ACADIA LA-
130 PM CDT FRI AUG 21 2009

...SIGNIFICANT WEATHER ALERT FOR ACADIA PARISH UNTIL 215 PM CDT...

AT 129 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 2
MILES EAST OF CHURCH POINT TO 5 MILES NORTH OF IOTA...MOVING
SOUTHEAST AT 15 MPH.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  IOTA BY 140 PM CDT...
  BRANCH BY 205 PM CDT...
  MIRE AND RAYNE BY 215 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SHAMBURGER
Special weather statement, Aug 21, 1:39 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
139 PM CDT FRI AUG 21 2009

LAZ041-211915-
CALCASIEU LA-
139 PM CDT FRI AUG 21 2009

...SIGNIFICANT WEATHER ALERT FOR WESTERN CALCASIEU PARISH UNTIL 215
PM CDT...

AT 138 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHEAST OF VINTON...MOVING
EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SULPHUR BY 205 PM CDT...
  CARLYSS AND WESTLAKE BY 215 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SHAMBURGER
Special weather statement, Aug 21, 1:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
153 PM CDT FRI AUG 21 2009

LAZ054-055-212000-
LOWER ST. MARTIN LA-ST. MARY LA-
153 PM CDT FRI AUG 21 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN ST. MARY AND LOWER ST.
MARTIN PARISHES UNTIL 300 PM CDT...

AT 151 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 3
MILES EAST OF MORGAN CITY TO 6 MILES WEST OF BURNS POINT...MOVING
EAST AT 10 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  BURNS POINT BY 200 PM CDT...
  AMELIA BY 215 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:48 PM CDTSevere Thunderstorm WarningLCHJefferson Davis27 min

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.